MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; CEMENTED CR FEMORAL SZ 3

EXACTECH, INC. OPTETRAK; CEMENTED CR FEMORAL SZ 3
Model Number 200-01-03
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/16/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by (b)(6), this (b)(6) y/o (bmi=34), female patient underwent primary total prosthetic replacement using cement of the right knee via medial parapatellar approach on (b)(6) 2008.The indication for the index procedure was osteoarthritis.On (b)(6) 2010, approximately 31 months post implantation, the patient underwent revision due to aseptic loosening of the femur, patient conditions (malalignment), and range of motion (stiffness).Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by the (b)(6); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.It is found in a review of the labeling and ifu 700-096-004, it is known that device specific risks consist of: fracture, migration, loosening, subluxation, or dislocation of the prothesis or any of its components, any of which may require a second surgical intervention or revision.As part of the preoperative assessment, the surgeon must ensure that no biological, biomechanical, or other factors exist that might adversely affect the surgery and/or postoperative period.Revisions or surgical interventions are a known complication found in joint replacements.All patients should be instructed on the limitations of the prosthesis and the possibility of subsequent surgery.The patient should be cautioned to monitor activities and protect the replaced joint from unreasonable stresses and follow the written instructions of the physician with respect to follow-up care and treatment.The surgeon must be fully knowledgeable about all aspects of the surgical technique to use the implants in accordance with the indications and contraindications and be trained according to the proper use of the system instrumentation and implants.It is a known complication that a patient¿s age, weight, or activity level would cause the surgeon to expect early failure of the system.This patient is overweight, this can cause biomechanical stressors to both natural and artificial joints.It is found that range of motion before knee surgery with a ¿lower tibiofemoral varus/valgus angle were more likely to result in a better range of motion after the surgery, suggesting that an appropriate timing for the surgery when the knee joint is still in a better function can lead to a better outcome.¿.Knee stiffness and loss of range of motion can also be attributed to disease progression and lack of patient physical rehabilitation.[farahini, h et al.¿factors influencing range of motion after total knee arthroplasty.¿ iranian red crescent medical journal vol.14,7 (2012): 417-21.].
 
Additional Manufacturer Narrative
The evaluation noted that revision reported was likely the result of an insufficient bond between the implant and the bone, which led to aseptic (non-infected) femoral loosening, change in alignment, and joint stiffness.However, this cannot be confirmed since the devices were not returned for evaluation.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.

Brand Name
OPTETRAK
Common Device Name
CEMENTED CR FEMORAL SZ 3
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9711025
Report Number1038671-2020-00155
Device Sequence Number2898135
Product Code JWH
UDI-Device Identifier10885862039538
UDI-Public10885862039538
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2010
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/21/2012
Device Model Number200-01-03
Device Catalogue Number200-01-03
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR